Alert archive / Arizona / Flash Flood Warnings in 2022

Flash Flood Warning 2, NWS Las Vegas, NV

June 28, 2022Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Jun 28, 2022, 9:13 PM MST for Mohave County, Arizona. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2022, 9:13 PM MST (04:13 UTC)
Expired
Jun 28, 2022, 9:45 PM MST
In force
32 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 77 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 4.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2022-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2022-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
4203 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

111 
WGUS55 KVEF 290413
FFWVEF
AZC015-290645-
/O.NEW.KVEF.FF.W.0002.220629T0413Z-220629T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
913 PM PDT Tue Jun 28 2022

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Southwestern Mohave County in northwestern Arizona...

* Until 1145 PM MST.

* At 913 PM MST, emergency management reported ongoing flash 
  flooding across Stockton Hill Road at Vock Wash from earlier heavy 
  rainfall.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Emergency management reported.

  IMPACT...Flash flooding of washes and roads as well as other
           poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Stockton Hill Road at Vock Wash

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3546 11416 3552 11412 3555 11405 3550 11402
      3539 11399 3536 11411

FLASH FLOOD...OBSERVED

$$

JA
1 follow-up statement
023 
WGUS75 KVEF 290445
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
945 PM PDT Tue Jun 28 2022

AZC015-290455-
/O.CAN.KVEF.FF.W.0002.000000T0000Z-220629T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
945 PM MST Tue Jun 28 2022

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN MOHAVE COUNTY...

Emergency management reported that flood waters have receded from 
Stockton Hill Road at Vock Wash. Flooding is no longer expected to 
pose a threat.

LAT...LON 3546 11416 3552 11412 3555 11405 3550 11402
      3539 11399 3536 11411

$$

JA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 1:17 PM MST, 7 hours 56 minutes earlier.

Area forecast discussion, Jun 28, 1:17 PM MST, 7 hours 56 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
117 PM PDT Tue Jun 28 2022

.SYNOPSIS...Scattered showers and thunderstorms, a few possibly
strong, are expected in the central and eastern Mojave Desert
through Wednesday before a slow drying trend begins on Thursday. The
most likely area for strong storms and heavy rain will be Mohave
County. Slightly above average temperatures will continue across the
region through Wednesday before slowly cooling off for the holiday
weekend.
&&

.SHORT TERM...through Wednesday night. Midday satellite loop showed
cumulus clouds over much of the region, with thunderstorms popping
over the higher terrain from Rachel to Mount Charleston to Mount
Trumbull. The clouds were rotating clockwise around high pressure
centered near the NV/UT/AZ triple point. Surface obs showed
temperatures a few degrees above normal for late June, with
dewpoints ranging from the mid 50s in the lower elevations well
southeast of I-15 to the mid 30s farther west, farther north, and at
higher elevations. The main concern for the rest of this evening
through Wednesday will be thunderstorms. For the rest of this
evening, the best instability is forecast in two areas - from Las
Vegas east and south, where strong winds and heavy rain with slow-
moving storms are both in play, and over the southern Great Basin
from Esmeralda County eastward, where strong winds will be the main
threat due to drier low level air. Wednesday gets a bit interesting
as mid level low pressure moving along the Canadian border could
generate just a bit of shear to go along with the thermodynamics,
possibly leading to better organized, longer lived storms than what
occurs today. The most favored areas look like along and east of a
line from Rachel to Mount Charleston to Vidal Junction, although if
storm outflows drag deeper moisture farther west any time between
now and then, that could change. After peaking for most areas today,
temperatures will start a slow downward trend Wednesday.

.LONG TERM...Thursday through Independence Day.

A noteworthy change in the weather pattern is coming up for the
holiday weekend as a dry southwest flow begins to develop Thursday
and Friday ahead of a broad eastern Pacific trough approaching the
West Coast. This broad and somewhat anomalously deep trough is
forecast to swing into northern and central California by Saturday
then remain fairly stationary as it produces widespread breezy to
windy afternoons with temperatures slightly below normal through
Independence Day. This translates to high temperatures gradually
decreasing to only top out around 97-102 degrees on Independence Day
across most of the Mojave Desert sites except 105-107 in the
Colorado River Valley.
&&

.AVIATION...For Harry Reid...Wind gusts around 20 kts will generally
favor a 150 to 210 wind direction this afternoon, though storms that
form over the higher terrain of Clark County may kick off stronger
gusty outflow winds from their direction. Otherwise, winds will
become westerly after sunset before diminishing overnight. Gusty
south-southwest winds return Wednesday afternoon with gusts of 20-25
kts. FEW-SCT aoa 12 kft through the TAF period.

For the rest of southern Nevada, northwest Arizona and southeast
California...South-southwest winds will continue this afternoon with
gusts between 20 and 25 kts through sunset. Isolated thunderstorm
formation in Mohave County and higher elevations of Clark County may
result in gusty outflow winds from the direction of the storm
impacting terminals at Las Vegas Valley and Colorado River Valley
TAF sites with KHND being favored through 00Z. FEW-SCT aoa 12 kft
through the TAF period. Thunderstorms on Wednesday will be favored
over eastern Clark and Mohave County and south-south west wind gusts
of 20 to 30 kts will be common.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM...Morgan
LONG TERM...Adair
AVIATION...Czyzyk

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:22 PM MSTAreal Flood AdvisoryVEFMohave3 hr
Jun 28, 7:08 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Jun 29, 11:04 AM MSTSevere Thunderstorm WarningVEFMohave41 min
Jun 29, 11:41 AM MSTAreal Flood AdvisoryVEFMohave3 hr
Jun 29, 3:42 PM MSTAreal Flood AdvisoryVEFMohave3 hr

Nearby

Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.